Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

On Avara, getting boils on thighs. Do shave and overweight. Suggest?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2010
Answered : 5941 Questions
Question
Im on Avara for a year now. I just started getting boils in my inner thighs they switch from left to right. They were small at first I showered yesterday nothing there today's was large bigger than a quarter. I've had 5 1 of Wichita was tiny on the lip outside of my vagina.1 otherin my shave zone. The rest were in thigh area where I also shave and I am overweight friction doesn't help. The puss that came out of this one was green then yellow then thnnesout blood. Hurts badly. I'm concerned bc I have a 9 year old and am on avara. I am a 39 y.o female by nature
Posted Wed, 16 Oct 2013 in Skin Hair and Nails
 
 
Answered by Dr. Rahul Kumar 3 hours later
Brief Answer:
probably folliculitis

Detailed Answer:
Hello,
Thanks for the query.
Probably you are suffering from recurrent folliculitis.
It is a superficial bacterial infection and spreads with contact.
That may be the reason for it, to switch positions on your body.

However I would like to see a photograph of the lesions.
This will help me in giving you a closer diagnosis.

There is an option to attach photographs on the right side of query page.
Please utilize it.

Waiting for your response.
Thank you.
Above answer was peer-reviewed by
 
Follow-up: On Avara, getting boils on thighs. Do shave and overweight. Suggest? 49 minutes later
I also stopped taking prednisone 10mls on September 7. I am sending pics as u requested
Were u able to retrieve the photos. This is the biggest and I also have a bad cough. O don't think the 2 r related, one never knows
 
 
Answered by Dr. Rahul Kumar 38 minutes later
Brief Answer:
Antibiotics required

Detailed Answer:
Hello,
Thanks for the photographs,
It is appearing like folliculitis.
You can apply an antibacterial cream like mupirocine and also take an oral antibiotics for 7 days.
This will give you good relief.
Another important thing is to apply antibacterial cream in nostrils.
This destroys the nasal carriage and prevents recurrent infection.
Let me know if you have any other doubts.
Thank you
Above answer was peer-reviewed by
 
Follow-up: On Avara, getting boils on thighs. Do shave and overweight. Suggest? 5 hours later
where do o get the antibiotics. credit & pill are rx?
 
 
Answered by Dr. Rahul Kumar 18 minutes later
Brief Answer:
You can get them over the counter

Detailed Answer:
Hello,
Topical antibiotics are usually available over the counter.
You can ask for ointment mupirocine or sisomycin.
An oral antibiotic like cefixime or amoxicillin will be good for you.
I hope it is available over the counter in your country.

Let me know if you have any other doubts.
Wishing you good health,
Thank you
Above answer was peer-reviewed by
 
Follow-up: On Avara, getting boils on thighs. Do shave and overweight. Suggest? 25 minutes later
Dear Doctor XXXXXXX
With being on Avara / lufonomide is it safe for me to be on 2 antibiotics with a cough that keeps me up. And i trust that youve read my condition list and medication list. Furthermore, where do I get prescriptions you are recommending for them. Do I go to my own PCP.
Sincerely,
XXXXX
PS is that a normal initial response time of 3 hours ?
 
 
Answered by Dr. Rahul Kumar 1 hour later
Brief Answer:
Tests required

Detailed Answer:
Hello,
There is no problem in taking two antibiotics.
However I think, its not only folliculitis but there is some XXXXXXX problem as well.
I considered that you have just cough but when you say cough keeps you up for night, there must be some serious problem.
I suggest you to get a chest X XXXXXXX done.
There might be some hidden foci of infection in chest.
A culture and sensitivity test of the green pus will also help in finding out the causative agent.
Please get these tests done.
Let me know if you have any other doubts.
Thank you
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor